Boyfriend Wed, May 12th 2010
I have have a reccurring problem with my boyfriend (whom I live with). When he has issues and problems with me, he goes and rants to his friends online. The only way I find this out is going through his IM logs. I know that it isn't the best thing for me to do but it is the only way I can find out what is going on with him.
He has combat PTSD and has memory problems so when he *rants* to people he will leave out things or misconstrue things and it makes me look like I am absolutely insane. That is not the case. I have asked him to bring problems to me and not to other people multiple times. Most of the time it is a simple solution or he misunderstood something or assumed. It all just makes me look like an ass to his friends.
At the beginning of our relationship I would have problems opening up to him because I was abused in the past and am always scared about voicing problems. He would constantly complained about that. I changed so that we could have healthy communication but it seems I wasn't the one with the problem now. I am so afraid that he is going to stuff all his problems and eventually hate me because nothing gets resolved because he just tells other people about it. I am not sure what to do about all this.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.